MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "the doctor found the catheter leak during used on the patient".As a result, the catheter was removed and a 2nd catheter was inserted at a different insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
Qn# (b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f23e0052) recorded on the complaint report matches the lot number on the returned original packaging box and for the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.Upon return, the one-way valve was tethered to the short driveline tubing.The supplied data-scope driveline tubing was noted connected to the short driveline tubing; dried blood was noted within the returned data-scope driveline tubing.The supplied long arterial pressure tubing was noted connected to the iabc luer.The bladder was fully unwrapped.The iabc central lumen was noted broken at approximately 11.6cm from the iabc distal tip.A bend to the iabc central/outer lumen was noted at approximately 18.5cm from the iabc luer end.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0055in-0.0060in and was within specification of process document (b)(4).The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document q-96.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in the bladder inflation.The results are consistent with the previously confirmed broken central lumen at approximately 11.6cm from the iabc distal tip.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure 21-7214 rev.15.A leak was immediately detected from the iabc distal tip and luer end.The leak from the iabc distal tip and luer end are consistent with the broken central lumen.The iabc was leak tested again with the iabc distal tip and luer blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 11.6cm from the iabc distal tip, which is the location of the previously noted broken central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 18.3cm from the iabc luer, which is the location of the previously noted bend.Then the guidewire could not advance at approximately 70.5cm from the iabc luer, which is the location of the previously noted broken central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter leak during used on the patient" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken, which caused blood to enter the helium pathway.The returned iabc bladder membrane was fully intact, with no leaks noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the broken central lumen is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "[the doctor] found the catheter leak during used on the patient".As a result, the catheter was removed and a 2nd catheter was inserted at a different insertion site.No patient harm or injury.The patient status is reported as "fine".

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17541155
Report Number3010532612-2023-00439
Device Sequence Number6460484
Product Code DSP
UDI-Device Identifier00801902136695
UDI-Public00801902136695
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberIAB-06840-U
Device Lot Number18F23E0052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale